ELLIOT S. GERSHON, M.D.; ROBERT E. GOLDSTEIN, M.D.; ARTHUR J. MOSS, M.D.; DANIEL P. van KAMMEN, M.D.
GERSHON ES, GOLDSTEIN RE, MOSS AJ, van KAMMEN DP. Psychosis with Ordinary Doses of Propranolol. Ann Intern Med. 1979;90:938-939. doi: 10.7326/0003-4819-90-6-938
Download citation file:
Published: Ann Intern Med. 1979;90(6):938-939.
Neuropsychiatry symptoms occur not infrequently during treatment with propranolol. Although lassitude and depression are commonest, patients may also have vivid nightmares, hypnagogic hallucinations, or toxic psychosis, the latter generally after propranolol administration in high doses (more than 500 mg/d) (1, 2) or after treatment of patients with active major psychiatric illness (2) or hyperthyroidism (3). Recently, we observed paranoid psychosis resembling acute schizophrenia developing during administration of relatively low doses of propranolol (maximum, 160 mg/d) in a person with no pre-existing psychiatric illness.
A healthy 21-year-old woman was admitted to the National Heart, Lung, and Blood Institute as a normal
Learn more about subscription options.
Register Now for a free account.
Cardiology, Coronary Risk Factors, HIV, Hypertension, Infectious Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only